Alert archive / Virginia / Tornado Warnings in 2015

Tornado Warning 14, NWS Wakefield, VA

June 27, 20154 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Jun 27, 2015, 3:55 PM EDT for 4 counties in Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 3:55 PM EDT (19:55 UTC)
Expired
Jun 27, 2015, 4:30 PM EDT
In force
35 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Essex County, VA, King and Queen County, VA, King William County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:07 PM EDTFUNNEL CLOUD2 Nw Henley Fork, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 1:54 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WFUS51 KAKQ 271955
TORAKQ
VAC057-097-101-159-272030-
/O.NEW.KAKQ.TO.W.0014.150627T1955Z-150627T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 430 PM EDT
    
* AT 354 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR AYLETT...OR 7 MILES WEST OF SAINT STEPHENS
  CHURCH...AND MOVING NORTHEAST AT 35 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  AYLETT AND BEULAHVILLE AROUND 400 PM EDT.
  SAINT STEPHENS CHURCH AROUND 405 PM EDT.
  MILLERS TAVERN AROUND 415 PM EDT.
  TAPPAHANNOCK AND DUNNSVILLE AROUND 425 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
REXBURG...UPSHAW...BRAYS FORK...POLLARDS CORNER...RUMFORD...TURPIN...
EPWORTH...GLOBE...HENLEY FORK AND OWENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3806 7690 3777 7678 3770 7723 3771 7724
      3771 7723 3772 7723 3773 7725 3772 7725
      3777 7730
TIME...MOT...LOC 1954Z 235DEG 32KT 3777 7719 

$$

25
1 follow-up statement
239 
WWUS51 KAKQ 272016
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT SAT JUN 27 2015

VAC057-097-101-159-272030-
/O.CON.KAKQ.TO.W.0014.000000T0000Z-150627T2030Z/
RICHMOND VA-ESSEX VA-KING WILLIAM VA-KING AND QUEEN VA-
416 PM EDT SAT JUN 27 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR WEST
CENTRAL RICHMOND...NORTHWESTERN ESSEX...NORTH CENTRAL KING WILLIAM
AND NORTHWESTERN KING AND QUEEN COUNTIES...
    
AT 415 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR SAINT
STEPHENS CHURCH...MOVING NORTHEAST AT 35 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  MILLERS TAVERN AROUND 420 PM EDT.
  TAPPAHANNOCK AND DUNNSVILLE AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
REXBURG...BRAYS FORK...HENLEY FORK...OWENTON...HOWERTONS...
BRUINGTON...INDIAN NECK...UPRIGHT...MOUNT LANDING AND BISCOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3806 7690 3777 7678 3774 7710 3786 7714
TIME...MOT...LOC 2015Z 235DEG 32KT 3784 7701 

$$

25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 27, 3:41 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 27, 3:41 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
341 PM EDT SAT JUN 27 2015

.SYNOPSIS...
A COLD FRONT APPROACHES THE LOCAL AREA THIS EVENING...THEN PUSHES
OFF THE COAST EARLY SUNDAY MORNING. HIGH PRESSURE RETURNS SUNDAY
INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AIRMASS PRIMED AND READY FOR CONVECTION INTO THIS EVE. CLUSTERS OF
TSTMS CONTG TO DEVELOP OVR SE VA INTO NE NC...WHILE OTHER AREAS OF
SHRAS/ISOLD TSTMS OCCURRING MNLY W AND NW OF THE RIC-PTB CORRIDOR.

THROUGH THIS EVE...DEEPENING SFC LOW PRES TRACKING TO NR LAKE
ERIE W/ TRAILING CDFNT EXITING THE MTNS. TOR WATCH OUT UNTIL
00Z/28 FOR FA ALG-E OF I 95. DEWPTS ARE RISEN INTO THE L/M70S AND
ARE SLOLY TURNING MORE SSE FM CNTRL VA ON SSE AS WARM FRONT CONTS
ITS PUSH N. THREAT EXISTS CONTD PTNTL FOR SUPERCELL DEVELOPMENT
IN WARM SECTOR INVOF/S OF WARM FRONT (POSSIBLE TORNADOES)...WHILE
DAMAGING WIND GUSTS/LARGE HAIL POSSIBLE IN BOWING LINE SEGMENTS
AHEAD OF APPROACHING COLD FRONT TOWARD EVENING

THERE IS A CONTINUED CONCERN FOR HEAVY RAINFALL THROUGH TONIGHT...
WITH ADDITIONAL AVERAGE QPF AMOUNTS ON THE ORDER OF 1-2" W/
LOCALLY HIGHER AMOUNTS PSBL. HWVR...A WIDESPREAD THREAT OF FLASH
FLOODING IS NOT EXPECTED ATTM...SO LOCAL FLASH FLOOD WATCH NOT
ANTICIPATED.

SHWRS/TSTMS TAPER OFF THEN END W-E AFT MDNGT AS CDFNT PUSHES TO
THE CST AND OFFSHORE. LOW TEMPS TNGT FM THE M60S NW TO THE L70S
SE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
WILL HAVE SLGT TO LOW CHC POPS NEAR THE COAST EARLY
SUN...OTW...SIGNIFICANT DRYING ON LOW LEVEL WINDS BECOMING SW
(AND GUSTY) DURING SUN. (BECOMING) SUNNY-PARTLY CLOUDY W/ HI TEMPS
NEAR SEASONABLE LEVELS...IN THE M/U80S.

WEAK SFC HIGH PRESSURE SLIDES ACROSS THE FA SUN NIGHT...THEN
WEAKENS OFFSHORE MON. VEERING LOW LEVEL FLOW AHEAD OF NEXT SYSTEM
DIVING SE THROUGH THE GREAT LAKES MAY LEAD TO SOME INCREASE IN
MOISTURE ON MON. FOR NOW...KEEPING POPS BELOW 15%...AND SKY CONDITIONS
AVERAGE PARTLY CLOUDY. LOW TEMPS SUN NGT FROM THE UPR 50S ALONG/WEST
OF I-95 IN VA TO THE LOW/MID 60S AT THE COAST. HIGH TEMPS MON AGAIN
IN THE MID/UPR 80S.

NEXT CDFNT APPROACHES FM THE W TUE...HAVE ADDED 20-30% (HIGHEST
WNW PORTION) FOR AFTN HRS. HI TEMPS FM THE M80S TO L90S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
+PNA RESULTS IN A LARGE SCALE TROUGH OVER THE ERN CONUS THRU THE
EXTENDED PERIOD. SFC LOW PRESSURE PROGGED TO LIFT ALONG THE SAINT
LAWRENCE RIVER VALLEY TUES NIGHT AND INTO THE CANADIAN MARITIMES
WEDS. TRAILING COLD FRONT DROPS INTO THE REGION TUES NIGHT-
WEDS...STALLING OVER THE REGION WEDS THRU THE END OF THE WORK
WEEK. PERTURBATIONS PROGGED TO DROP OVER THE UPPER MIDWEST/GREAT
LAKES REGION IN NWLY FLOW ALOFT INTO THE REGION. WAVES OF LOW
PRESSURE PROGGED TO DEVELOP ALONG THE STALLED BOUNDARY THRU THE
PERIOD. ABUNDANT MOISTURE FORECAST WITH PWATS 1.8 INCHES TO 2.0
INCHES AND DEWPOINTS IN THE UPPER 60S. THE RESULT WILL BE DAILY
CHANCES FOR SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE LOCAL AREA.
RETAINED 30-40 PCT POPS DURING THE AFTERNOON AND EVENING. POPS AOB
20 PCT LATE NIGHT AND EARLY MORNING. COMBINATION OF
SHOWERS...CLOUD COVER AND H85 TEMPS RANGING FROM 14-18C WILL
RESULT IN NEAR NORMAL TEMPS. HIGHS GENERALLY IN THE MID-UPPER 80S
TO NEAR 90. SLIGHT COOLER ALONG THE COAST. LOWS GENERALLY IN THE
MID-UPPER 60S TO AROUND 70 INLAND AND LOW-MID 70S NEAR THE COAST.

MODEL CONSENSUS LIFTS THE FRONT NWD EARLY NEXT WEEKEND. TEMPS
REBOUND INTO THE UPPER 80S TO LOW 90S IN RETURN FLOW. WILL INTRODUCE
SLIGHT CHANCE POPS SAT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A WARM FRONT WILL LIFT NORTH THRU THE CWA THIS AFTN AND EVENING.
SHOWERS WITH EMBEDDED TSTMS ARE EXPECTED TO ACCOMPANY THE
BOUNDARY. SHOWERS/TSTMS ARE EXPECTED TO BECOME WIDESPREAD LATER
THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT APPROACHING FROM
THE W. A FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND
DAMAGING WIND GUSTS. TSTMS WILL AFFECT TAF SITES INTERMITTENTLY
THROUGH THE AFTN AND LATE EVENING WITH STRONG WINDS AND HEAVY RAIN
WITH POTENTIAL FOR IFR CONDS. THE COLD FRONT SWEEPS THROUGH THE
REGION LATER TONIGHT WITH DRIER CONDITIONS PREVAILING SUNDAY AND
MONDAY. A CHC OF AFTERNOON/EVENING SHOWERS/TSTMS RETURNS TUESDAY
AND WEDNESDAY.

&&

.MARINE...
WARM FRONT CURRENTLY LIFTING OVER THE REGION THIS
AFTERNOON...PRODUCING SCT TO NUMEROUS SHOWERS/THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE POSSIBLE...WITH STRONG WIND GUSTS...HAIL AND
WATERSPOUTS THE MAIN THREATS. WARM FRONT CONTINUES TO LIFT THRU THE
REGION THIS AFTERNOON AS LOW PRESSURE REMAINS VIC OF NERN OH. LOW
PRESSURE RE-ORGANIZES IN THE VIC OF THE NJ COAST TONIGHT...BEFORE
LIFTING NE OFF THE NEW ENGLAND COAST SUN INTO SUN NIGHT. WINDS
BECOME SLY TONIGHT...REMAINING 15 TO 20 KT. ADDITIONALLY...SEAS HAVE
BUILT TO 4-6 FT (HIGHEST IN THE NRN COASTAL WATERS). AS A
RESULT...SCA HEADLINES CONTINUE ALL WATERS. THE WIND BECOMES SW
BEHIND THE FRONT...AND THEN W BY SUNDAY. WIND SPEEDS REMAIN AOA 20KT
OVER THE BAY/OCEAN TONIGHT...WITH SEAS/WAVES 4-5FT/3-4FT. THE WIND
THEN GRADUALLY DIMINISHES BY LATE SUNDAY INTO SUN EVENING. BY EARLY
NEXT WEEK...SSW FLOW IS EXPECTED TO RETURN AS HIGH PRESSURE SETTLES
OFF THE SOUTHEAST COAST...AND LOW PRESSURE LOCATES OVER THE GREAT
LAKES.

&&

.TIDES/COASTAL FLOODING...
RAISED CSTL FLOOD ADVSRY FOR AREAS ALG CHES BAY...AT LEWISETTA
VA...CAMBRIDGE AND BISHOPS HEAD MD...FOR ANOMALIES RISING TO 1-1.5
FT ABV NORMAL TNGT. INCRSG SSE WNDS AHEAD OF APPROACHING CDFNT
THROUGH THIS AFTN/EVE XPCD TO BUILD UP WATER INVOF CNTRL CHES
BAY. CURRENT ANOMALIES AVGG ABT 1 FT ABV NRML...AND XPCD TO INCRS
INTO TNGT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 3 AM EDT
     SUNDAY FOR MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 3 AM EDT
     SUNDAY FOR VAZ077.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT SUNDAY FOR ANZ630>638-650-
     652-654.
     SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ656-658.

&&

SYNOPSIS...ALB/JDM
NEAR TERM...ALB/JDM
SHORT TERM...ALB/JDM
LONG TERM...SAM
AVIATION...AJZ/JEF
MARINE...AJZ/SAM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 27, 2:27 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
227 PM EDT SAT JUN 27 2015

MDZ025-VAZ099-100-281830-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
227 PM EDT SAT JUN 27 2015

...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RIP CURRENT RISK.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY
LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ637-MDZ024-NCZ012>017-030>032-102-VAZ064-075-076-078>090-092-093-
095>098-511>525-281830-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
CAROLINE-WESTMORELAND-RICHMOND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
227 PM EDT SAT JUN 27 2015

...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION...HEAVY
RAINFALL MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-060>062-065>069-509-510-281830-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTERN LOUISA-EASTERN LOUISA-
227 PM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. IN ADDITION... HEAVY RAINFALL MAY LEAD TO LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-VAZ077-281830-
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-
227 PM EDT SAT JUN 27 2015

...TORNADO WATCH 364 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. ISOLATED TORNADOES ARE POSSIBLE. IN ADDITION... HEAVY
RAINFALL MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 3:07 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT SAT JUN 27 2015

VAZ093-095>097-271945-
ISLE OF
WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-NORFOLK/PORTSMOUTH-
SUFFOLK-
307 PM EDT SAT JUN 27 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ISLE OF WIGHT...
NORTHWESTERN CITY OF PORTSMOUTH...CITY OF SUFFOLK...NORTHWESTERN CITY
OF NORFOLK AND NORTHWESTERN CITY OF CHESAPEAKE COUNTIES...

AT 306 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ZUNI TO NEAR WINDSOR TO DRIVER...AND MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  DRIVER...WESTERN BRANCH AND BOWERS HILL AROUND 310 PM EDT.
  ISLE OF WIGHT AROUND 315 PM EDT.
  CHURCHLAND...CHESAPEAKE...PORTSMOUTH AND CRITTENDEN AROUND 320 PM
EDT.
  SMITHFIELD AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MAGNOLIA...
WALTERS...LONGVIEW...INDIKA...LAWSON...CHUCKATUCK...RAYNOR...
WILROY...MOONLIGHT AND BENNS CHURCH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3677 7679 3676 7685 3684 7685 3688 7682
      3696 7686 3699 7685 3701 7682 3706 7667
      3704 7665 3703 7659 3700 7658 3696 7649
      3694 7649 3695 7651 3692 7648 3689 7639
      3692 7639 3693 7634 3696 7632 3672 7644
TIME...MOT...LOC 1906Z 203DEG 24KT 3681 7687 3685 7675 3681 7650

LBROWN
Special weather statement, Jun 27, 3:13 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT SAT JUN 27 2015

VAZ513>516-272000-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-EASTERN HENRICO
(INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-WESTERN
CHESTERFIELD-
313 PM EDT SAT JUN 27 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HENRICO...CENTRAL
CHESTERFIELD AND CITY OF RICHMOND COUNTIES...

AT 311 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER CHESTERFIELD
COURT HOUSE...OR NEAR CHESTER...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...HIGHLAND SPRINGS...VIRGINIA UNION UNIVERSITY...VIRGINIA
COMMONWEALTH UNIVERSITY...BON AIR...DOWNTOWN RICHMOND...CHESTER...
UNIVERSITY OF RICHMOND...TUCKAHOE...MECHANICSVILLE...GLEN ALLEN...
LAUREL...LAKESIDE...EAST HIGHLAND PARK...CHESTERFIELD COURT HOUSE...
BENSLEY...BELLWOOD...CHESTERFIELD...SOLOMONS STORE AND FAIR OAKS.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED
TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3768 7748 3768 7744 3761 7741 3757 7732
      3755 7726 3754 7724 3754 7723 3749 7718
      3725 7751 3734 7770
TIME...MOT...LOC 1911Z 212DEG 22KT 3737 7755

JFOSTER
Special weather statement, Jun 27, 3:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT SAT JUN 27 2015

NCZ014-VAZ093-096-097-272000-
GATES-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
327 PM EDT SAT JUN 27 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GATES...
SOUTH CENTRAL ISLE OF WIGHT...WEST CENTRAL CITY OF CHESAPEAKE AND
CITY OF SUFFOLK COUNTIES...

AT 325 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
WHALEYVILLE...OR 8 MILES SOUTHEAST OF HOLLAND...MOVING NORTH AT 20
MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HOLLAND AROUND 335 PM EDT.
  DOWNTOWN SUFFOLK AROUND 350 PM EDT.
  KINGS FORK AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAZELTON...SUFFOLK
AIRPORT...REYNOLDSON...SAUNDERS...MAGNOLIA...LUMMIS...SAVAGE...
KILBY...SOMERTON AND NURNEY.

STRONG WIND GUSTS...HEAVY RAIN...AND FREQUENT LIGHTNING ARE POSSIBLE
WITH THIS STORM. THESE WIND GUSTS ARE CAPABLE OF KNOCKING DOWN TREE
LIMBS...SMALL OR WEAKENED TREES...AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LAT...LON 3648 7680 3681 7678 3674 7633 3656 7654
      3647 7658
TIME...MOT...LOC 1925Z 197DEG 18KT 3660 7667

DAP
Local storm report, Jun 27, 3:30 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TORNADO          ASHLAND                 37.76N  77.48W
06/27/2015                   HANOVER            VA   AMATEUR RADIO

            TORNADO REPORTED NEAR THE HANOVER COUNTY AIRPORT

&&

EVENT NUMBER AKQ1501070

JEF
Special weather statement, Jun 27, 3:37 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT SAT JUN 27 2015

VAZ084-089-090-093-523-524-272015-
ISLE OF WIGHT-SURRY-JAMES CITY-GLOUCESTER-SURRY-YORK-YORK-NEWPORT
NEWS-JAMES CITY-GLOUCESTER-
337 PM EDT SAT JUN 27 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL ISLE OF
WIGHT...CITY OF NEWPORT NEWS...CENTRAL GLOUCESTER...SOUTHEASTERN
JAMES CITY...SOUTHEASTERN SURRY...YORK AND CITY OF WILLIAMSBURG
COUNTIES...

AT 336 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SCOTLAND TO NEAR FORT EUSTIS TO NEAR NEWPORT
NEWS...AND MOVING NORTH AT 35 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  FORT EUSTIS AROUND 340 PM EDT.
  HAMPTON...PATRICK HENRY FIELD...DENBIGH...LEE HALL...JAMESTOWN AND
TABB AROUND 345 PM EDT.
  KINGS POINT...GROVE...BUSCH GARDENS AND CARVER GARDENS AROUND 350
PM EDT.
  WILLIAMSBURG...QUEENS LAKE...COLLEGE OF WILLIAM AND MARY...SEAFORD
AND YORK TERRACE AROUND 355 PM EDT.
  GLOUCESTER POINT...NORGE...WICOMICO AND ACHILLES AROUND 405 PM EDT.
  GLOUCESTER COURTHOUSE AROUND 410 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITE MARSH...
BELROI...HOG ISLAND GAME RESERVE...NEWPORT NEWS GOLF COURSE...BACONS
CASTLE...ORDINARY...HORNSBYVILLE...DARE...HARRIS GROVE AND CAMP
PEARY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
VIRGINIA.

LAT...LON 3725 7650 3738 7663 3738 7664 3737 7666
      3727 7658 3720 7641 3722 7639 3721 7639
      3703 7647 3716 7666 3705 7667 3705 7677
      3717 7677 3715 7673 3716 7673 3719 7677
      3744 7678 3744 7677 3740 7656 3727 7639
TIME...MOT...LOC 1936Z 190DEG 33KT 3712 7672 3711 7663 3705 7655

LBROWN
Local storm report, Jun 27, 3:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     FUNNEL CLOUD     2 S HANOVER             37.74N  77.37W
06/27/2015                   HANOVER            VA   TRAINED SPOTTER

            FUNNEL CLOUD 1.5 MILE SOUTH OF HANOVER COURT HOUSE

&&

EVENT NUMBER AKQ1501071

JEF

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:37 AM EDTSpecial Weather StatementAKQBrunswick38 min
Jun 27, 11:49 AM EDTCoastal Flood AdvisoryAKQNorthumberland15 hr
Jun 27, 1:13 PM EDTSpecial Weather StatementAKQCity of Chesapeake47 min
Jun 27, 1:23 PM EDTSpecial Marine WarningAKQ67 min
Jun 27, 1:54 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Virginia Beach36 min
Jun 27, 2:11 PM EDTTornado WarningAKQCity of Chesapeake, City of Virginia Beach34 min
Jun 27, 2:22 PM EDTSpecial Weather StatementAKQCity of Portsmouth23 min
Jun 27, 2:24 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Portsmouth36 min
Jun 27, 2:28 PM EDTSpecial Marine WarningAKQ62 min
Jun 27, 2:28 PM EDTSpecial Weather StatementAKQCity of Franklin, City of Suffolk32 min
Jun 27, 2:42 PM EDTSpecial Weather StatementAKQHanover, City of Richmond48 min
Jun 27, 3:05 PM EDTSpecial Weather StatementAKQCaroline, Goochland55 min
Jun 27, 3:07 PM EDTSpecial Weather StatementAKQIsle of Wight38 min
Jun 27, 3:13 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Richmond47 min
Jun 27, 3:17 PM EDTSpecial Marine WarningAKQ28 min
Jun 27, 3:23 PM EDTTornado WarningAKQCaroline, Hanover, Henrico, King William37 min
Jun 27, 3:27 PM EDTSpecial Weather StatementAKQCity of Suffolk33 min
Jun 27, 3:31 PM EDTSpecial Marine WarningAKQ59 min
Jun 27, 3:37 PM EDTSpecial Weather StatementAKQCity of Newport News, City of Williamsburg38 min
Jun 27, 3:40 PM EDTTornado WarningAKQCaroline, Essex35 min
Jun 27, 3:49 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk3 hr
Jun 27, 4:07 PM EDTSpecial Weather StatementAKQCharles City, Prince George23 min
Jun 27, 4:12 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, Richmond, Westmoreland48 min
Jun 27, 4:15 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, Prince George, Surry45 min
Jun 27, 4:20 PM EDTSpecial Weather StatementAKQKing and Queen25 min
Jun 27, 4:26 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry49 min
Jun 27, 4:42 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, King William, New Kent33 min
Jun 27, 5:09 PM EDTSpecial Weather StatementAKQEssex, King and Queen, Richmond36 min
Jun 27, 5:19 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin56 min
Jun 27, 5:24 PM EDTAreal Flood AdvisoryAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Jun 27, 6:21 PM EDTSpecial Weather StatementAKQDinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg54 min
Jun 27, 7:21 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Dinwiddie, Prince George, Surry, Sussex and 3 more3 hr
Jun 27, 7:25 PM EDTSmall Craft AdvisoryAKQ24 hr

Nearby

Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.